Metformin-associated lactic acidosis treated with prolonged hemodialysis


akoglu h., Akan B., Piskinpasa S., Karaca O., dede f., Erdem D., et al.

AMERICAN JOURNAL OF EMERGENCY MEDICINE, cilt.29, 2011 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 29 Konu: 5
  • Basım Tarihi: 2011
  • Doi Numarası: 10.1016/j.ajem.2010.06.005
  • Dergi Adı: AMERICAN JOURNAL OF EMERGENCY MEDICINE

Özet

Metformin-associated lactic acidosis is a well-recognized complication in diabetic patients receiving metformin. Only a few cases of voluntary metformin intoxication presented with metformin-associated lactic acidosis have been reported, and they mostly described patients with diabetes mellitus. Cases of voluntary acute metformin intoxication in nondiabetic, previously healthy subjects are rarely reported, and their characteristics and prognosis are less known. We report a 34-year-old healthy man who presented to the emergency department after taking 170 metformin 850-mg tablets in a suicide attempt. The patient developed severe lactic acidosis and acute renal failure, which were completely resolved after prolonged hemodialysis.